MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373710
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019, the patient underwent endovascular treatment of an unknown etiology.A position modified endograft was placed in the patient's aorta and an icast balloon-expandable covered stent graft was used in the patient's renal artery.A gore® excluder® iliac branch component (ibe) was placed distally in the patient's left common iliac artery and an additional non-gore cuff device was used as a bridging stent.It was noted that multiple gore® viabahn® vbx balloon expandable endoprostheses and a medtronic endurant aortic cuff were also used.The patient's anatomy was reportedly extremely tortuous.On (b)(6) 2022, reintervention was performed to treat two type iii endoleaks.The first endoleak was reported between the non-gore aortic endograft and the icast device in the patient's renal artery.The second type iii endoleak was reported between the ibe device and the non-gore cuff that were placed distally in the patient's left common iliac artery.A proximal type i endoleak was also observed on the non-gore endograft.It was reported that a gore® tag® conformable thoracic stent graft with active control system was advanced in an attempt to treat the proximal type i endoleak.Reportedly, due to the patient's tortuous anatomy, the device was unable to advance proximally, so the physician opted to deploy the device in the patient's left common iliac artery to treat the type iii endoleak on the ibe device.The deployment was successful and the delivery catheter was withdrawn with no reported issues.The type iii endoleaks were successfully treated.Treatment of the proximal type i endoleak was planned for a later date.It was reported that the patient coded on or around (b)(6) 2022.The patient subsequently expired.The cause of death was reportedly unknown, but it was reported that the patient had multiple comorbidities and the physician did not suspect that the patient's death was attributed to the placement of the ctag device.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #ceb231410a/ serial (b)(4)/ udi (b)(4) which is captured on manufacturer report #3013164176-2022-01525.Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.Investigation findings: the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, death.Furthermore, the ifu states that the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15697571
Report Number2017233-2022-03435
Device Sequence Number20533461
Product Code MIH
UDI-Device Identifier00733132646807
UDI-Public00733132646807
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2025
Device Model NumberTGMR373710
Device Catalogue NumberTGMR373710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/30/2022
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale